P Chowla ; S Chowla - On algebraic differential equations satisfied by some elliptic functions II

hrj:107 - Hardy-Ramanujan Journal, January 1, 1984, Volume 7 - https://doi.org/10.46298/hrj.1984.107
On algebraic differential equations satisfied by some elliptic functions II

Authors: P Chowla ; S Chowla

In (I) we obtained the ``implicit'' algebraic differential equation for the function defined by $Y=\sum_1^{\infty}\frac{n^a x^n}{1-x^n}$ where $a$ is an odd positive integer, and conjectured that there are no algebraic differential equations for the case when $a$ is an even integer. In this note we obtain a simple proof that (this has been known for almost 200 years) $$Y=\sum_1^{\infty}x^{n^2}~~~~(\vert x\vert<1)$$ satisfies an algebraic differential equation, and conjecture that $Y=\sum_1^{\infty} x^{n^k}$ (where $k$ is a positive bigger than $2$) does not satisfy an algebraic differential equation.


Volume: Volume 7
Published on: January 1, 1984
Submitted on: March 3, 2015
Keywords: [MATH] Mathematics [math]


Share

Consultation statistics

This page has been seen 49 times.
This article's PDF has been downloaded 57 times.